Advanced Search
MyIDEAS: Login to save this paper or follow this series

Estimation and Inference for Normative Inquelity Indices


Author Info

  • Rongve, I.
  • Beach, C.


This paper addresses the sampling distribution of two general classes of normative income inequality indices. For approximations to the Atkinson-Kolm-Sen index of relative inequality and the Kolm-Blackorby-Donaldson index of absolute inequality, the paper provides consistent estimators and establishes their asymptotic normality. Asymptotic variance-covariance expressions are obtained that provide for distribution-free statistical inference on these measures in a straightforward fashion. The paper thus extends the principles of statistical inference to current classes of normative inequality measures and to Atkinson's equally distributed income measure. Copyright 1997 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.

(This abstract was borrowed from another version of this item.)

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Paper provided by Regina - Department of Economics in its series Papers with number 51.

as in new window
Length: 23 pages
Date of creation: 1994
Date of revision:
Handle: RePEc:fth:regina:51

Contact details of provider:
Phone: (306) 585-4485
Fax: (306) 585-4815
Web page:
More information through EDIRC

Related research

Keywords: econometrics ; evaluation;

Other versions of this item:


No references listed on IDEAS
You can help add them by filling out this form.


Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Stephen G. Donald & Yu‐Chin Hsu & Garry F. Barrett, 2012. "Incorporating covariates in the measurement of welfare and inequality: methods and applications," Econometrics Journal, Royal Economic Society, vol. 15(1), pages C1-C30, 02.


This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


Access and download statistics


When requesting a correction, please mention this item's handle: RePEc:fth:regina:51. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.